Posted by Steven G on January 7, 2003, at 2:23:59
In reply to Efexor XR - Long Term Withdrawal - Anyone Else?, posted by Paul Mokeski on April 25, 2002, at 13:57:24
>Im at 4 months .I have aphasia as you do and overstimulation by sound or light gets to me at times and was overwhelming when I first stopped effexor but my biggest problem is dizziness.I do know that running everyday relieves my problems completely for that day.I do not know why. I believe that reducing slowly is what we should have done.My side effects became very severe on effexor.That is why I quit cold turkey .I am considering starting it again just to try to step back off.The warnings on this drug get more and more detailed as time goes on.This bugs me > I thought they knew something about itYears ago when I started it.
> I took my last Effexor XR about 15 months ago. I had been taking 75 mg./day for about 2 years, before I quit cold turkey. Of course, I went through all of the standard withdrawal symptoms one would expect (vertigo, feelings of electricity flowing through my head, seeing trails, etc...). Although the acute symptoms subsided, I have had other persistent symptoms that continue to this day. Whether they should be attributed to the Effexor, I am not sure.
> The main symptom I have is a heavy, fuzzy feeling in my forehead, and behind my eyes. I wouldn't call it painful, but it is certainly uncomfortable. I guess it can best be described as an uncomfortable pressure. When this happens, I find it VERY difficult to think or subject myself to any form of stimulation, whether it be noise, bright light, etc... Usually the only remedy is to lie down and shut my eyes.
> The other symptom I have is frequent staring. When this happens, it feels as though my brain freezes and my eyes bulge. I was tested for petit mal seizures by a Neurologist using an EEG, and the results were negative. I had a period of about a month where this subsided, but I do not know why.
> The last sysmptom I have is aphasia. Sometimes I have an extremely difficult time recalling commonly used words. Other times, I have difficulty articulating myself in general.
> If anyone else has experienced any of these things after taking Effexor, I would love to hear about it and anything you may have done to alleviate the problem(s). I have found it to be nearly impossible to find any information on this. Even Dr. Breggin, the well known opponent of psychoactive drugs, was at a loss of words for me. Thank you in advance.